Soma and Insomnia
In clinical trials, insomnia was not a documented side effect of Soma (carisoprodol). Insomnia was reported as a potential side effect during postmarketing experience, however, so it is important to talk to your healthcare provider if you experience any sleeping problems. If you are using Soma and insomnia occurs, your healthcare provider may recommend treatment or switch you to another muscle relaxant.
Insomnia is a possible side effect of Soma® (carisoprodol), but is not considered a "normal" side effect of the drug. In fact, Soma is much more likely to cause drowsiness.
During clinical trials, insomnia was not reported as a common side effect of Soma. However, it was reported in postmarketing experience. After medications are approved and are in use by the general public, healthcare providers may voluntarily report side effects. This is known as postmarketing experience. This information may point to possible side effects that were not seen in clinical trials. However, it is very difficult (or impossible) to tell how frequently such side effects occur or even if they are actual side effects, since they are reported voluntarily (and since the "side effects" could be coincidental). Therefore, it is not known exactly how frequently insomnia occurs with Soma, but it is known that it does not occur often.
People with insomnia often experience one (or more) of the following insomnia symptoms:
- Trouble falling asleep
- Waking up often during the night and having trouble going back to sleep
- Waking up too early in the morning
- Getting non-refreshing sleep.
It may be difficult to know for sure if your insomnia is caused by Soma or by other factors (such as the muscle spasms themselves).